Pennsylvania, 2004

Flood in Pennsylvania, January 3 to 4, 2004

January 3 to 4, 2004 · NWS PBZ · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jan 3, 9:29 PM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Jan 3, 9:29 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
929 PM EST SAT JAN 3 2004

ZONES UPDATED TO START FLOOD WATCH IN PA AT CURRENT TIME INSTEAD OF 400 AM.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH FROM 400 AM SUNDAY TO 400 PM SUNDAY...MDZ001.
OH...FLOOD WARNING UNTIL 1106 PM EST SATURDAY FOR ZONES OHC013...
OHC067.

FLOOD WATCH UNTIL 400 PM EST SUNDAY FOR ZONES OHZ039>041...
OHZ048>050...OHZ057>059...OHZ068>069.

PA...FLOOD WATCH UNTIL 400 PM EST SUNDAY PAZ007-009...PAZ013>016...
PAZ020>023...PAZ029-032.

WV...FLOOD WATCH UNTIL 400 PM EST SUNDAY FOR ZONES WVZ001>004...
WVZ012. FLOOD WATCH 400 AM SUNDAY TO 400 PM SUNDAY WVZ021>023...
WVZ041

&&

RSD
Hazardous weather outlook, Jan 3, 5:00 AM EST, 18 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
500 AM EST SAT JAN 3 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-031000-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
500 AM EST SAT JAN 3 2004

HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST CENTRAL
OHIO...NORTHERN WEST VIRGINIA...AND GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

RAIN WILL BE HEAVY AT TIMES TONIGHT INTO SUNDAY. A FLOOD WATCH MAY BE
NEEDED.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jan 3, 9:15 PM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
915 PM EST SAT JAN 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0850 PM     FLOOD            WHEELING                40.08N 80.70W
01/03/2004                   OHIO               WV   AMATEUR RADIO

            GC AND P, HUFFS AND SHORT CREEK ROADS CLOSED DUE TO HIGH
            WATER AND MUDSLIDES.

0846 PM     FLOOD            RAYLAND                 40.18N 80.69W
01/03/2004                   JEFFERSON          OH   COUNTY OFFICIAL

            CR 7 AND 1 CLOSED DUE TO FLOOD WATERS FROM SHORT CREEK.

0845 PM     FLOOD            4 SW CAMBRIDGE          39.98N 81.64W
01/03/2004                   GUERNSEY           OH   COUNTY OFFICIAL

            PHILLIPS ROAD CLOSED DUE TO FLOOD WATERS FROM CROOKED
            CREEK.

&&
Local storm report, Jan 3, 10:44 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1044 PM EST SAT JAN 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0825 PM     FLOOD            2 E ST. CLAIRSVILLE     40.08N 80.86W
01/03/2004                   BELMONT            OH   COUNTY OFFICIAL

            INTERSTATE 70 FLOODED ABOUT 2 MILES EAST OF ST
            CLAIRSVILLE DUE TO HIGH WATER FROM AULTS RUN.

0815 PM     FLOOD            HOLLOWAY                40.16N 81.13W
01/03/2004                   BELMONT            OH   COUNTY OFFICIAL

            STATE ROUTE 331 NEAR HOLLOWAY FLOODED DUE TO HIGH WATER
            FROM BOGGS CREEK.

&&

Event by event

1 flood. Local standard time, as filed.

Flood, Westmoreland

When
January 3, 11:00 PM EST to January 4, 12:45 AM EST
Where
Westmoreland forecast zone
Reported by
EMERGENCY MANAGER

10 roads closed by flooding throughout the county, including Route 119 near Youngwood.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, January 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380333.